MAUDE Adverse Event Report: SYNTHES GMBH TFNA FEM NAIL Ø9 130° L200 TIMO15; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH TFNA FEM NAIL Ø9 130° L200 TIMO15; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.037.943S
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: investigation summary the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the implant shows evidence of manipulation from implantation and removal procedures.The lock prong assembly component was broken the tip.Broken fragment was not returned for evaluation.The observed condition of the device can be consistent with a component failure that was caused by exposure to unintended forces.However, with the information provided is not possible to determine a complete potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the tfna fem nail ø9 130° l200 timo15 would have contributed to the device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dimensional inspection: n/a device history manufacturing location: monument manufacturing date: 16-sep-2024 expiration date: 01-sep-2034 part number: 04.037.943s, 9mm/130 deg ti cann tfna 200mm¿ sterile lot number: 34320p5 (sterile) lot quantity: (b)(4) a manufacturing record evaluation was performed for the finished device with batch number 34320p5.No nonconformities or manufacturing irregularities have identified related to the complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿abnormal film was found where the blade head penetrated the hip joint.¿ does not indicate breakage of the nail or any of its components.Therefore, a review of the raw materials would not be pertinent to the reported complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025, the patient sustained a motorcycle accident.He hurt his right hip.He could not move his right hip due to pain.Diagnosis, closed displace unstable intertrochanteric fracture of right femur on (b)(6) 2025, surgery performed.Mini-open reduction internal fixation with tfna right hip.The surgery was successful.On (b)(6) 2025, ambulation with walker with partial weight baring right leg.Patient hospital discharge post-operative follow-up: at 1 month: post-operative for 4 weeks, he is doing well with full weight-bearing walking without crutches.At 2 months: post-operative for 2 months, he is doing well with no pain in the right hip.He can walk normally since after the operation and sometimes uses a walker.On (b)(6) 2025, an abnormal film was found where the blade head penetrated the hip joint.The doctor examined the patient, who could walk normally, and found only slight pain around the knee.

Brand Name
TFNA FEM NAIL Ø9 130° L200 TIMO15
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22506607
Report Number8030965-2025-07140
Device Sequence Number8652620
Product Code HSB
UDI-Device Identifier10886982098030
UDI-Public(01)10886982098030(17)340901(10)34320P5
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.037.943S
Device Lot Number34320P5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2025
Initial Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown